Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 16, NWS Lake Charles, LA

March 23, 2021

NWS Lake Charles, LA issued this special marine warning at Mar 23, 2021, 12:08 PM CDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 12:08 PM CDT (17:08 UTC)
Expired
Mar 23, 2021, 1:00 PM CDT
In force
52 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Mar 23, 9:53 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 23, 9:53 AM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
953 AM CDT Tue Mar 23 2021

.UPDATE...
The line of showers and thunderstorms ahead of a cold front that had
stalled across southwest Louisiana earlier this morning dropping four
to six inches of rain is once again progressing eastward at a
decent clip. As such, the flash flood threat is diminishing.
However, as light to moderate rain continues across the region
that saw heavier rain earlier, opted to maintain the flash flood
watch until its originally scheduled expiration at 18Z.

The line of storms is still progged to stall again somewhere
across southeast Louisiana later this afternoon which may leave
trailing showers across parts of south central Louisiana through
the afternoon and evening.

Visible satellite this morning showing a well defined clearing
line near the state line this morning with area weather cameras
already showing nearly clear skies in Beaumont and Orange. Expect
clearing to occur across extreme western Louisiana, but clouds
will likely remain in place across south central Louisiana as the
line of storms is still progged to stall again somewhere across
southeast Louisiana later this afternoon. This may leave trailing
showers across parts of south central Louisiana through the
afternoon and evening.

Updated the latest hourly PoPs to better align with the
progression of the precip and clearing, but the short term
forecast was, otherwise, left unchanged.

Jones

&&

.PREV DISCUSSION... /issued 630 AM CDT Tue Mar 23 2021/

UPDATE...
Updated to include Allen and Evangeline parishes in the Flash
Flood Watch.

PREV DISCUSSION... /issued 526 AM CDT Tue Mar 23 2021/

DISCUSSION...
A Flash Flood Watch has been posted for south central Louisiana
this morning from Cameron parish to St Mary parish northward into
St Landry parish. Rains continue to train across southern
Louisiana from Cameron parish to Evangeline parish this morning.
Rainfall totals range from one to four inches in locations. The
next frontal system is currently to the northwest of the storms in
Louisiana and extends from west of Natchitoches in central
Louisiana southwest to west of Houston. This boundary is expected
to push the storms that are training off to the east later this
morning. Storms ending in southeast Texas and western Louisiana
during the late morning into the afternoon hours. Storms end in
south central late this afternoon. Temperatures to rebound back
into the upper 70s.

There will be a break in the rains tonight as the boundary lifts
back to the north. Skies to remain cloudy as temperatures fall
back into the lower 60s. What is left of the boundary will begin
to be the focus of the next rain event that will develop on
Wednesday into Thursday. This may bring additional rains that will
be heavy at times and may cause additional issues with flooding
in low lying areas. This mess looks to finally exit as the next
cold front pushes in. Temperatures though will moderate through
the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  58  78  66 /  80  10  60  80
LCH  78  61  80  68 /  90  10  50  60
LFT  76  64  79  69 / 100  20  70  60
BPT  78  60  79  66 /  80   0  50  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 1 PM CDT this afternoon for LAZ031>033-
     041>045-052>055-073-074.

TX...None.
GM...Small Craft Advisory until 11 AM CDT this morning for GMZ435-452-
     455-472-475.

     Small Craft Exercise Caution until 7 PM CDT this evening for
     GMZ435-452-455-472-475.

     Small Craft Exercise Caution until 11 AM CDT this morning for
     GMZ430-432-450-470.

&&

PUBLIC...66
Hazardous weather outlook, Mar 23, 6:21 AM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
621 AM CDT Tue Mar 23 2021

LAZ027>030-TXZ180-201-215-216-259>262-241130-
Vernon-Rapides-Avoyelles-Beauregard-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
621 AM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.
Showers and thunderstorms today... rains will be heavy at times. This
will causes some issues with minor flooding in low lying areas. Rains
ending towards the late afternoon into the early evening hours. This
break is expected to continue into the overnight hours before the
threat slowly returns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and thunderstorms look to start during the afternoon hours on
Wednesday and continue into Thursday before the next frontal system
pushes the stalled frontal boundary off to the east. But this is only
another quick break as showers return late on Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ031>033-041>045-052>055-073-074-241130-
Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis-Acadia-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-West Cameron-East Cameron-
621 AM CDT Tue Mar 23 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana and southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Showers and thunderstorms look to start during the afternoon hours on
Wednesday and continue into Thursday before the next frontal system
pushes the stalled frontal boundary off to the east. But this is only
another quick break as showers return late on Saturday and Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-452-455-472-475-241130-
Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
621 AM CDT Tue Mar 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The next frontal system looks to finally push the stalled front to
our north off to the east late Thursday. Winds and seas are expected
to remain elevated during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-450-470-241130-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
621 AM CDT Tue Mar 23 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.
...SMALL CRAFT SHOULD EXERCISE CAUTION IN EFFECT UNTIL 11 AM CDT
THIS MORNING...

Winds will begin to relax as the latest frontal boundary stalls and
lifts back to the north this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The next frontal system looks to finally push the stalled front to
our north off to the east late Thursday. Winds and seas are expected
to remain elevated during this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

K. Kuyper

In the hours before

Local storm report, Mar 23, 8:46 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 AM CDT TUE MAR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TSTM WND DMG     WASHINGTON              30.62N 92.06W
03/23/2021                   ST. LANDRY         LA   PUBLIC

            PUBLIC REPORTS A ROOF BLOWN OFF A HOME ON CHURCH ST IN
            WASHINGTON.

&&

DJONES
Local storm report, Mar 23, 8:56 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 AM CDT TUE MAR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND GST     3 SE CAMERON            29.77N 93.26W
03/23/2021  M44 MPH          GMZ452             LA   C-MAN STATION

            CAPL1 RECORDED A WIND GUST OF 38 KNOTS.

&&

ATINGLER
Local storm report, Mar 23, 9:53 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
953 AM CDT TUE MAR 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LAKE CHARLES            30.21N 93.20W
03/23/2021                   CALCASIEU          LA   PUBLIC

            SEVERAL CARS FLOODED ON KIRKMAN STREET NEAR DOWNTOWN.
            WATER ALSO REPORTED TO BE BUMPER DEEP TO SUVS ON BROAD
            STREET NEAR DOWNTOWN.

&&

ATINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:32 AM CDTSpecial Weather StatementLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more43 min
Mar 23, 5:06 AM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis84 min
Mar 23, 5:08 AM CDTFlash Flood WatchLCHAllen, Cameron, Evangeline, Lafayette, Saint Landry, Saint Martin8 hr
Mar 23, 5:17 AM CDTSpecial Weather StatementLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more43 min
Mar 23, 5:45 AM CDTFlash Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more2 hr
Mar 23, 6:01 AM CDTSpecial Weather StatementLCHAcadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 1 more44 min
Mar 23, 6:10 AM CDTTornado WarningLCHAcadia, Allen, Evangeline, Jefferson Davis, Saint Landry35 min
Mar 23, 6:36 AM CDTTornado WarningLCHSaint Landry24 min
Mar 23, 6:45 AM CDTSpecial Marine WarningLCH60 min
Mar 23, 6:51 AM CDTSevere Thunderstorm WarningLCHJefferson Davis24 min
Mar 23, 7:08 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry37 min
Mar 23, 7:19 AM CDTSevere Thunderstorm WarningLCHCameron26 min
Mar 23, 7:24 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline21 min
Mar 23, 7:30 AM CDTSpecial Marine WarningLCH30 min
Mar 23, 7:43 AM CDTFlash Flood WarningLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 3 more2 hr
Mar 23, 7:43 AM CDTSevere Thunderstorm WarningLCHCameron62 min
Mar 23, 7:45 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry30 min
Mar 23, 8:16 AM CDTTornado WarningLCHSaint Landry29 min
Mar 23, 8:24 AM CDTTornado WarningLCHCameron, Vermilion36 min
Mar 23, 8:45 AM CDTSevere Thunderstorm WarningLCHSaint Landry, Saint Martin45 min
Mar 23, 8:53 AM CDTTornado WarningLCHAcadia, Lafayette, Vermilion37 min
Mar 23, 9:25 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, Vermilion50 min
Mar 23, 9:48 AM CDTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Calcasieu, Cameron, Evangeline and 2 more3 hr
Mar 23, 10:13 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin32 min
Mar 23, 10:44 AM CDTSpecial Marine WarningLCH16 min
Mar 23, 11:58 AM CDTRiver Flood WarningLCHCalcasieu21 days
Mar 23, 11:58 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days
Mar 23, 11:58 AM CDTRiver Flood WarningLCHCalcasieu5 days
Mar 23, 3:19 PM CDTFlash Flood WarningLCHIberia, St. Mary116 min
Mar 23, 3:43 PM CDTSmall Craft AdvisoryLCH12 hr
Mar 23, 6:00 PM CDTSpecial Marine WarningLCH90 min
Mar 23, 2:57 AM CDTSevere Thunderstorm WarningLCHTyler33 min
Mar 23, 3:30 AM CDTSpecial Weather StatementLCHTyler15 min
Mar 23, 5:20 AM CDTSpecial Weather StatementLCHHardin, Jasper, Tyler40 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.